Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 202, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 16, 2017, 9:55 PM EDT for Darke County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 9:55 PM EDT (01:55 UTC)
- Expired
- Jul 16, 2017, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Darke County, OH
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS51 KILN 170155
SVRILN
OHC037-170245-
/O.NEW.KILN.SV.W.0202.170717T0155Z-170717T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
955 PM EDT SUN JUL 16 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southern Darke County in west central Ohio...
* Until 1045 PM EDT.
* At 955 PM EDT, a severe thunderstorm was located near Greenville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Greenville, Arcanum, New Madison, Wayne Lakes, Pitsburg,
Hollansburg, Gordon, Palestine, Ithaca, Castine, Abbottsville and
Sharpeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4014 8480 4005 8443 3992 8443 3992 8457
3998 8481
TIME...MOT...LOC 0155Z 299DEG 10KT 4007 8473
HAIL...1.00IN
WIND...60MPH
$$
JDR2 follow-up statements
430
WWUS51 KILN 170223
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1023 PM EDT SUN JUL 16 2017
OHC037-170245-
/O.CON.KILN.SV.W.0202.000000T0000Z-170717T0245Z/
Darke OH-
1023 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN DARKE COUNTY...
At 1023 PM EDT, a severe thunderstorm was located near Greenville,
moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
Locations impacted include...
Arcanum, New Madison, Wayne Lakes, Pitsburg, Hollansburg, Gordon,
Palestine, Ithaca, Castine and Abbottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4008 8480 4005 8443 3992 8443 3992 8457
3998 8481
TIME...MOT...LOC 0223Z 299DEG 10KT 4003 8464
HAIL...1.00IN
WIND...<50MPH
$$
Haines228
WWUS51 KILN 170230
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1030 PM EDT SUN JUL 16 2017
OHC037-170240-
/O.CAN.KILN.SV.W.0202.000000T0000Z-170717T0245Z/
Darke OH-
1030 PM EDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DARKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm. A special
weather statement also remains in effect.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4008 8480 4005 8443 3992 8443 3992 8457
3998 8481
TIME...MOT...LOC 0224Z 299DEG 10KT 4002 8462
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:15 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 16, 8:15 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 815 PM EDT Sun Jul 16 2017 .SYNOPSIS... A cold front dropping south through the Great Lakes will bring a slight chance of showers and thunderstorms to the region tonight into the early part of the the work week. Temperatures will be near normal for the next couple of days, then a gradual increase in heat and humidity is expected going into the second half of the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Scattered convection has developed in an axis of moisture convergence along a cold front and moved into west central Ohio. Near term guidance suggests that this activity will persist through the evening while only making slight southward progress as the boundary weakens. Have increased PoPs in the northwest counties this evening and then allowed it to fizzle overnight. Looks like there will be river valley fog again. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... By Monday morning the upper s/w will be east of the region, but a sfc trof will be lingering across the ern zones. As the atmosphere heats up, there should be enough convergence for some scattered cells to pop. Chance PoPs look sufficient at this time. Highs will range from around 80 in the nw, to the mid 80s in the south. A few storms could linger into the evening hours, but overall expect Monday night be dry, with lows in the lower to mid 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The long term will be a summertime pattern with warm and humid conditions for much of the time period. Tuesday will be the coolest day with high temperatures expected to be in the low to mid 80s. A diffuse washed out frontal boundary will be in place at the start of the long term therefore some patchy fog will be possible Tuesday morning. With a weak frontal boundary in the vicinity Tuesday afternoon cannot rule out an isolated shower or storm along and south of the Ohio River. Moisture should be limited however and remain primarily south of the region. Due to this limited precipitation chances to a slight chance. The heat and humidity will be on the increase for Wednesday with southwesterly flow. Temperatures Wednesday through Sunday are expected to generally be in the middle 80s to low 90s. Heat index values across portions of the area will be in the middle 90s to around 100. With some uncertainty with clouds and convection will leave heat index values out of the hazardous weather outlook at this time, however will continue to monitor as the week progresses. The area will be in northwest flow aloft for Wednesday through Saturday. During this time expect multiple disturbances to work down into the region in the northwest flow. Although there will be off and on chances for precipitation, Friday night looks to be the best chance for shower and thunderstorm activity. Additional thunderstorm chances will be present for Sunday with unstable airmass. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Convection northwest of the region will likely diminish before reaching KDAY. Otherwise VFR will prevail through the early part of the TAF period. A weak boundary will sag to near KDAY to KCMH. Along and north of this it appears low ceilings will develop. Enough uncertainty to keep those ceilings out of the TAFs at this time. Most locations will likely see visibility restrictions develop late tonight. KLUK will be LIFR in river valley fog. Otherwise only expect MVFR restrictions. Visibilities will improve after 12Z. Additional showers and thunderstorms may develop in the afternoon and affect KCVG/LUK/KILN. OUTLOOK...Thunderstorms are possible Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM... SHORT TERM...Sites LONG TERM... AVIATION...
Hazardous weather outlook, Jul 16, 7:43 AM EDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 743 AM EDT Sun Jul 16 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171145- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 743 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 9:19 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
919 PM EDT SUN JUL 16 2017
OHZ042-170145-
Darke OH-
919 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DARKE COUNTY UNTIL 945
PM EDT...
At 918 PM EDT, radar indicated a strong thunderstorm near Ansonia,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Locations impacted include...
Greenville, Versailles, Bradford, Ansonia, Webster, Gettysburg,
Union Corners, Darke County Airport, Sharpeye, Brock, Horatio and
Pikeville.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4029 8461 4022 8443 4019 8443 4018 8444
4018 8443 4003 8443 4011 8481
TIME...MOT...LOC 0118Z 292DEG 12KT 4017 8468
JDRLocal storm report, Jul 16, 9:26 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
926 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 4 W ANNA 40.39N 84.26W
07/16/2017 M1.25 INCH SHELBY OH PUBLIC
MEASURED IN A 30-MINUTE SPAN.
&&
KCSpecial weather statement, Jul 16, 9:28 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Wilmington OH 928 PM EDT SUN JUL 16 2017 OHZ034-035-043-170200- Auglaize OH-Shelby OH-Mercer OH- 928 PM EDT SUN JUL 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SHELBY...WESTERN AUGLAIZE AND EAST CENTRAL MERCER COUNTIES UNTIL 1000 PM EDT... At 928 PM EDT, radar indicated a strong thunderstorm over St. Marys, moving southeast at 15 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Nickel size hail... Very heavy rain... Locations impacted include... Wapakoneta, St. Marys, New Bremen, Anna, Botkins, New Knoxville, Moulton, Kettlersville, Fryburg, St. Johns, State Route 116 at State Route 197, Bulkhead, Mccartyville and Swanders. This includes I-75 in Ohio between mile markers 99 and 113. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4046 8447 4065 8446 4057 8406 4036 8417 TIME...MOT...LOC 0128Z 292DEG 12KT 4054 8441 JDR
Special weather statement, Jul 16, 9:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
932 PM EDT SUN JUL 16 2017
OHZ035-042-043-051-170200-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
932 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHEASTERN DARKE...
SOUTHWESTERN AUGLAIZE AND NORTHEASTERN MIAMI COUNTIES UNTIL 1000 PM
EDT...
At 932 PM EDT, radar indicated a strong thunderstorm over Newport,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Minster, Newport, Fort Loramie, Hardin, Russia,
Fletcher, Port Jefferson, Lockington, Newbern, Lake Loramie State
Park, Pemberton and Houston.
This includes I-75 in Ohio between mile markers 81 and 96.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4030 8401 4006 8403 4005 8404 4027 8454
4036 8445 4036 8444 4037 8444 4042 8439
TIME...MOT...LOC 0132Z 301DEG 14KT 4026 8439
JDRSpecial weather statement, Jul 16, 9:44 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
944 PM EDT SUN JUL 16 2017
OHZ052-170215-
Champaign OH-
944 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHAMPAIGN COUNTY UNTIL
1015 PM EDT...
At 944 PM EDT, radar indicated a strong thunderstorm over St. Paris,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Penny size hail...
Very heavy rain...
Locations impacted include...
Urbana, St. Paris, Christiansburg, Thackery, Kiser Lake State Park,
Millerstown, Westville, Rosewood, Carysville and Terre Haute.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4002 8367 4004 8402 4015 8403 4020 8402
4024 8395
TIME...MOT...LOC 0144Z 320DEG 13KT 4014 8396
JDRLocal storm report, Jul 16, 9:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT SUN JUL 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 4 NNW ST. PARIS 40.18N 83.97W
07/16/2017 E0.75 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:11 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 49 min |
| Jul 16, 8:39 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jul 16, 8:47 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 43 min |
| Jul 16, 9:05 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 1 more | 11 hr |
| Jul 16, 9:12 PM EDT | Special Weather Statement | ILN | Champaign | 33 min |
| Jul 16, 9:19 PM EDT | Special Weather Statement | ILN | Darke | 26 min |
| Jul 16, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Jul 16, 9:28 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| Jul 16, 9:32 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Jul 16, 9:44 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| Jul 16, 9:49 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer, Shelby | 116 min |
| Jul 16, 9:54 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 2 hr |
| Jul 16, 10:02 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 118 min |
| Jul 16, 10:13 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jul 16, 10:17 PM EDT | Special Weather Statement | ILN | Champaign | 28 min |
| Jul 16, 10:26 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Jul 16, 10:28 PM EDT | Special Weather Statement | ILN | Montgomery | 32 min |
| Jul 16, 10:39 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 4 hr |
| Jul 16, 10:55 PM EDT | Special Weather Statement | ILN | Montgomery | 35 min |
| Jul 16, 11:27 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jul 16, 11:47 PM EDT | Flash Flood Warning | ILN | Preble | 3 hr |
| Jul 16, 11:57 PM EDT | Special Weather Statement | ILN | Preble | 33 min |
| Jul 17, 12:09 AM EDT | Special Weather Statement | ILN | Montgomery | 36 min |
| Jul 17, 12:23 AM EDT | Special Weather Statement | ILN | Preble | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.